Kansas, 2007Flash Flood in Kansas, April 13 to 14, 2007
April 13 to 14, 2007 · NWS SGF · 1 event in 1 county or zone
Thunderstorms caused brief minor flooding in areas of extreme southeast Kansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms caused brief minor flooding in areas of extreme southeast Kansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 13, 5:03 PM CST, 5 hours 2 minutes earlier.
Area forecast discussion, Apr 13, 5:03 PM CST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 PM CDT FRI APR 13 2007
UPDATED AVIATION
.DISCUSSION...
DEEPER MOISTURE/MOISTURE ADVECTION HAS SPREAD NORTHEAST INTO THE
FORECAST AREA TODAY...WELL AHEAD OF A VERY STRONG UPPER LOW OVER NM.
DRY AIR ADVECTING FROM THE EAST AT LOWER LEVEL HAS RESULTED AND
EVAPORATIVE COOLING...ENOUGH TO GET OCCASIONAL SNOW/SLEET REPORTS
EVEN INTO THE AFTERNOON HOURS...MAINLY OVER EASTERN SECTIONS OF THE
CWFA. LOWERING FREEZING LEVELS HAVE ALSO RESULTED IN QUITE A BIT OF
BRIGHT BANDING ON RADAR LIMITING THE EFFECTIVENESS OF RADAR PRECIP
ESTIMATES. THROUGH 215 PM...GAGE READINGS WEST OF KSGF HAVE IN
GENERAL HAVE HAD STORM TOTAL PRECIP AMOUNTS OF A HALF TO THREE
QUARTERS OF AN INCH. EVEN WITH RATHER UNIMPRESSIVE CONVECTIVE
UPDRAFTS/CORES...CONVECTIVE CELLS MOVING NORTHEAST FROM OK AND NW AR
INTO MO WILL BE CAPABLE OF HAIL BECAUSE OF THE LOWERING FREEZING
LEVELS. WE HAVE HAD NUMEROUS REPORTS OF PEA SIZED HAIL THIS
AFTERNOON.
INTERESTING FORECAST OVER THE NEXT 18-24 HOURS INVOLVING RAINFALL
AMOUNTS AND PRECIP TYPE.
THE STRONG UPPER LOW OVER NM WILL EJECT NORTHEAST INTO EASTERN KS
AND WEST CENTRAL MO BY SAT MORNING. STRONG SYNOPTIC SCALE LIFT WILL
CONTINUE INTO THE EVENING HOURS AS COUPLED WITH STRONG LOW LEVEL
MOISTURE TRANSPORT. UPPER DIFFLUENT FLOW WITH THE APPROACH OF THE
UPPER SYSTEM WILL INCREASE THE OVERALL LIFT. WILL CONTINUE THE FLOOD
WATCH HEADLINES TONGIHT.
THE WRF AND GFS INDICATE THAT SIGNIFICANT LIFT WILL DEVELOP OVER
CENTRAL AND NORTHERN MO OVERNIGHT AS A COUPLED JET STRUCTURE
DEVELOPS WITH THE LEFT EXIT REGION OF A 130KT JET NOSING INTO
SOUTHERN MO AND RIGHT ENTRANCE REGION OF EXITING JET OVER THE UPPER
MIDWEST. TROWAL SETS UP OVER EASTERN KS AND CENTRAL AND NORTHERN MO
DURING THE OVERNIGHT HOURS WITH THE STRONGEST FRONTOGENETIC FORCING
ALONG AND NORTH OF OUR NORTHERN CWFA...A BIT SOUTH OF PREVIOUS PROGS
(I BELIEVE). NEGATIVE EQUIVALENT POTENTIAL VORT VALUES INDICATE
INSTABILITY AVAILABLE FOR CONVECTIVE PRECIP WITHIN THE TROWAL LATE
TONIGHT. PROGGED SOUNDINGS OVER SOUTHEAST KS AND CENTRAL MO INDICATE
THAT TEMPERATURE-HEIGHT PROFILES WILL BECOME COLD ENOUGH ALONG THE
NORTHERN FRINGES OF THE CWFA FOR WET SNOW AFTER THE 09-10Z TIME
FRAME CONTINUING INTO EARLY SATURDAY MORNING BEFORE THE TROWAL LIFTS
NORTHEAST. SFC TEMPERATURES REMAIN JUST ABOVE FREEZING...BUT SNOW
MAY BE ABLE TO ACCUMULATE WHERE HEAVIER SNOW BANDS OCCUR. HAVE ADDED
SOME SOME LIGHT SNOW ACCUMULATION (LESS THAN ONE INCH) TO A SMALL
PORTION OF MY NORTHERN AND NORTHWESTERN CWFA...AND THIS SEEMS TO
LINE UP FAIRLY WELL WITH NEIGHBORING OFFICES.
HAVE NOT MADE MANY CHANGES BEYOND SATURDAY. STILL EXPECT COLD
TEMPERATURES FALLING TO AROUND FREEZING SUN MORNING. CLOUD COVER AND
AT LEAST SOME BOUNDARY LAYER MIXING SHOULD LIMIT FROST
DEVELOPMENT...BUT FREEZE HEADLINES MAY BE NEEDED. SOME FROST WILL
AGAIN BE POSSIBLE OVER THE CENTRAL AND EASTERN MO OZARKS MONDAY
MORNING WITH MORE IDEAL RADIATIONAL COOLING CONDITIONS.
A HIGHLY AMPLIFIED BUT PROGRESSIVE PATTERN CONTINUES THROUGH THE
WEEK. ANOTHER LOW LATITUDE UPPER SYSTEM IS PROGGED TO MOVE THROUGH
THE SOUTHERN PLAINS AND LOWER MS VLY TUE-WED. BETTER CHANCES FOR
RAIN WILL BE SOUTH OF THE AREA...BUT STILL MAINTAINED SOME LOW POPS
FOR OUR SOUTHERN COUNTIES. BOTH THE ECMWF AND GFS MOVING ANOTHER
SYSTEM INTO THE CENTRAL AND/OR NORTHERN PLAINS THU-FRI WITH THE GFS
A BIT FARTHER SOUTH AND FASTER WITH THE UPPER SYSTEM. KEPT THE DAY 7
PERIOD (FRIDAY) DRY FOR NOW...BASED ON THE SLOWER ECMWF...BUT WILL
WATCH MEDIUM MODELS TRENDS. DSA
&&
.AVIATION...
FOR THE 00Z SGF/JLN TAFS...HAVE BEEN SEEING PERIODIC CEILINGS
DROPPING TO AROUND 600 FEET WITH THE HEAVIER RAINFALL AND
VISIBILITIES DOWN TO 2 MILES. CEILINGS WILL GRADUALLY LOWER AND
BECOME PREDOMINANTLY BETWEEN 300 AND 700 FEET TONIGHT WITH
VISIBILITIES AROUND 4 TO 5 MILES. CEILINGS MAY START TO IMPROVE BY
MIDDAY SATURDAY...BUT MORE THAN LIKELY NOT UNTIL THE MID AFTERNOON
HOURS. VISIBILITIES SHOULD IMPROVE TO 6+ MILES BY MIDDAY.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH LATE THIS AFTERNOON AND TONIGHT FOR THE
MISSOURI OZARKS.
KS...FLASH FLOOD WATCH LATE THIS AFTERNOON AND TONIGHT FOR EXTREME
SOUTHEAST KANSAS.
WFO SGF
Hazardous weather outlook, Apr 13, 7:00 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CDT FRI APR 13 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
800 PM CDT FRI APR 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
RAIN WITH EMBEDDED THUNDERSTORMS WILL BE HEAVY AT TIMES TONIGHT
ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS. THE CONTINUED
HEAVY RAIN WILL LIKELY RESULT IN SOME FLOODING...ESPECIALLY IN LOW
LYING AREAS AND NEAR CREEKS AND STREAMS. SOME SMALL HAIL WILL
LIKELY ACCOMPANY THE HEAVY RAINFALL...BUT HAIL SHOULD REMAIN BELOW
THE SEVERE LIMITS.
SOME SNOW WAS BEING REPORTED ACROSS WEST CENTRAL MISSOURI THIS
EVENING AS TEMPERATURES HAVE DROPPED TO AROUND 33 DEGREES. RAINFALL
MAY MIX WITH OR CHANGE TO A WET HEAVY SNOW OVER PORTIONS OF CENTRAL
MISSOURI FOR THE OVERNIGHT HOURS WITH UP TO AN INCH ACCUMULATION
POSSIBLE. THE ACCUMULATIONS WILL LIKELY BE CONFINED TO GRASSY
AREAS..
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
TEMPERATURES WILL FALL TO NEAR THE FREEZING MARK BY LATE SATURDAY
NIGHT AND EARLY SUNDAY MORNING. CLOUD COVER AND A STEADY NORTH
WIND WILL LIKELY PREVENT WIDESPREAD FROST OR A SIGNIFICANT FREEZE
FROM OCCURRING.
A CLEAR SKY AND LIGHT WINDS MAY LEAD TO AREAS OF FROST LATE
SUNDAY NIGHT INTO EARLY MONDAY MORNING...MAINLY OVER SOUTH CENTRAL
MISSOURI.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERG/DSA
In the hours before
Local storm report, Apr 13, 6:04 PM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
704 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL EMINENCE 37.15N 91.36W
04/13/2007 E0.88 INCH SHANNON MO LAW ENFORCEMENT
&&
TERRYLocal storm report, Apr 13, 6:07 PM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
707 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLASH FLOOD 5 E LEBANON 37.68N 92.57W
04/13/2007 LACLEDE MO AIRPLANE PILOT
SHERIFFS OFFICE REPORTS SEVERAL LOW WATER CROSSINGS
FLOODED...ON GRINDSTONE ROAD AND SNOWBERRY ROAD.
&&
LINDENBERGLocal storm report, Apr 13, 6:11 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
711 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM FLASH FLOOD MORGAN 37.51N 92.68W
04/13/2007 LACLEDE MO AIRPLANE PILOT
SHERIFFS OFFICE REPORTING FLOODING NEAR PECAN ROAD ON J
HIGHWAY.
&&
LINDENBERGSpecial weather statement, Apr 13, 6:23 PM CST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CDT FRI APR 13 2007
MOZ090-094-095-102-140100-
BARRY-CHRISTIAN-GREENE-LAWRENCE-
723 PM CDT FRI APR 13 2007
...SIGNIFICANT WEATHER ALERT FOR BARRY...CHRISTIAN...GREENE AND
LAWRENCE COUNTIES UNTIL 800 PM CDT...
AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONETT...AND MOVING NORTHEAST AT 50 MPH.
THIS STORM WILL BE...
5 MILES NORTHWEST OF AURORA BY 730 PM CDT.
5 MILES SOUTHEAST OF MOUNT VERNON BY 735 PM CDT.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
WISE
Local storm report, Apr 13, 8:34 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
934 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLASH FLOOD 5 E LEBANON 37.68N 92.57W
04/13/2007 LACLEDE MO LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS SEVERAL LOW WATER CROSSINGS
FLOODED...ON GRINDSTONE ROAD AND SNOWBERRY ROAD.
0707 PM FLASH FLOOD MORGAN 37.51N 92.68W
04/13/2007 LACLEDE MO LAW ENFORCEMENT
SHERIFFS OFFICE REPORTING FLOODING NEAR PECAN ROAD ON J
HIGHWAY.
&&
WISELocal storm report, Apr 13, 8:49 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
949 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 5 E LEBANON 37.68N 92.57W
04/13/2007 LACLEDE MO EMERGENCY MNGR
SNOWBERRY DRIVE...GRINDSTONE DRIVE...PECAN DRIVE OFF OF
HIGHWAY J...AND PACIFIC DRIVE NORTH OF HACKBERRY ROAD
HAVE BEEN CLOSED IN LACLEDE COUNTY DUE TO FLOODED LOW
WATER CROSSINGS. THERE WAS ALSO WATER PONDING ON I-44 AT
MILE MARKER 127 AND ON STATE HIGHWAY 32 ONE MILE EAST OF
LEBANON.
&&
WISEFlash Flood, Bourbon
- When
- April 13, 10:05 PM CST to April 14, 4:05 AM CST
- Where
- Bourbon County, 0.88 mi NW of Ft Scott
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.839, -94.711
Heavy rain caused two low water crossing in the Fort Scott area to become impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Flooding in Kansas, April 13 to 14, 20073 deaths · $20,000 · 11 events
- Tornadoes and Hail in Texas, April 13, 20071 death · $20 million · EF1 · 40 events
- Tornado and Hail in Texas, April 13, 2007$3.0 million · EF0 · 19 events
- Hail and Damaging Winds in Mississippi, April 13 to 14, 2007$234,000 · 1 in hail · 20 events
- Hail and Damaging Winds in Texas, April 13 to 14, 2007$150,000 · 3 in hail · 10 events
- Hail and Damaging Winds in Texas, April 13, 2007$20,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Oklahoma, April 13, 2007$300 · 1.75 in hail · 14 events
- Flash Flooding and Flooding in Missouri, April 13 to 14, 20070.88 in hail · 14 events
- Hail in Arkansas, April 13, 20071.75 in hail · 13 events
- Hail and Damaging Winds in Louisiana, April 13 to 14, 2007$15,000 · 1 in hail · 4 events
- Heavy Snow in Texas, April 13 to 14, 20079 events
- Winter Weather in Kansas, April 13 to 14, 2007$3,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30248.